ISSN: 2149-2247 | E-ISSN: 2149-2549
Sunitinib-Induced Microangiopathic Hemolytic Anemia: A Case Report [Erciyes Med J]
Erciyes Med J. 2014; 36(2): 88-90 | DOI: 10.5152/etd.2014.7934

Sunitinib-Induced Microangiopathic Hemolytic Anemia: A Case Report

Serdal Korkmaz1, Saadettin Kılıçkap2, Hatice Terzi1, Mehmet Sencan1
1Department of Hematology, Cumhuriyet University Faculty of Medicine, Sivas, Turkey
2Department of Medical Oncology, Cumhuriyet University Faculty of Medicine, Sivas, Turkey

Thrombotic thrombocytopenic purpura (TTP) is a particular form of thrombotic microangiopathy typically characterized by thrombocytopenia, microangiopathic hemolytic anemia, fever, neurological abnormalities, and renal dysfunction. TTP requires a rapid diagnosis and an adapted management in emergency. Daily sessions of therapeutic plasma exchange (TPE) remain the basis of management of TTP. Also, TTP is a rare disease that is fatal if it is not treated. We describe a case of a 60-year-old woman who complained of hematuria and right lumbar pain and was diagnosed clear cell renal carcinoma. The patient progressed with interferon-alpha (IFN-α) therapy, and she was treated with sunitinib. At 8 weeks after the therapy, the patient presented with pallor, weakness, and widespread ecchymosis. After evaluation of clinical and laboratory findings, the patient was diagnosed as TTP. The drug was discontinued, and her symptoms improved.

Keywords: Renal cell carcinoma, sunitinib, hemolytic anemia

Serdal Korkmaz, Saadettin Kılıçkap, Hatice Terzi, Mehmet Sencan. Sunitinib-Induced Microangiopathic Hemolytic Anemia: A Case Report. Erciyes Med J. 2014; 36(2): 88-90

Corresponding Author: Serdal Korkmaz, Türkiye
LookUs & Online Makale